Alverine citrate induced acute hepatitis


Arhan M., Koklu S., Koksal A. S. , Yolcu O. F. , Koruk S., Koruk I., ...More

WORLD JOURNAL OF GASTROENTEROLOGY, vol.10, no.15, pp.2303-2304, 2004 (Peer-Reviewed Journal) identifier identifier identifier

  • Publication Type: Article / Article
  • Volume: 10 Issue: 15
  • Publication Date: 2004
  • Doi Number: 10.3748/wjg.v10.i15.2303
  • Journal Name: WORLD JOURNAL OF GASTROENTEROLOGY
  • Journal Indexes: Science Citation Index Expanded, Scopus
  • Page Numbers: pp.2303-2304

Abstract

Alverine citrate is a commonly used smooth muscle relaxant agent. A MEDLINE search on January 2004 revealed only 1 report implicating the hepatotoxicity of this agent. A 34-year-old woman was investigated because of the finding of elevated liver function tests on biochemical screening. Other etiologies of hepatitis were appropriately ruled out and elevated enzymes were ascribed to alverine citrate treatment. Although alverine citrate hepatotoxicity was related to an immune mechanism in the first case, several features such as absence of predictable dose-dependent toxicity of alverine citrate in a previous study and absence of hypersensitivity manifestations in our patient are suggestive of a metabolic type of idiosyncratic toxicity.